Marcelo P. Fiore ; Andrew M. Pitts ; S. C. Steenkamp - Quotients, inductive types, and quotient inductive types

lmcs:7076 - Logical Methods in Computer Science, June 7, 2022, Volume 18, Issue 2 - https://doi.org/10.46298/lmcs-18(2:15)2022
Quotients, inductive types, and quotient inductive types

Authors: Marcelo P. Fiore ; Andrew M. Pitts ; S. C. Steenkamp

This paper introduces an expressive class of indexed quotient-inductive types, called QWI types, within the framework of constructive type theory. They are initial algebras for indexed families of equational theories with possibly infinitary operators and equations. We prove that QWI types can be derived from quotient types and inductive types in the type theory of toposes with natural number object and universes, provided those universes satisfy the Weakly Initial Set of Covers (WISC) axiom. We do so by constructing QWI types as colimits of a family of approximations to them defined by well-founded recursion over a suitable notion of size, whose definition involves the WISC axiom. We developed the proof and checked it using the Agda theorem prover.


Volume: Volume 18, Issue 2
Published on: June 7, 2022
Accepted on: March 18, 2022
Submitted on: January 11, 2021
Keywords: Computer Science - Logic in Computer Science


Share

Consultation statistics

This page has been seen 310 times.
This article's PDF has been downloaded 649 times.